Discussion in 'Other Health News and Research' started by Dreambirdie, May 18, 2011.
Wasn't that you I saw on the corner today... with that little baggie of stash?
Nielk, OMG, I had almost the same reaction to "X"! I thought I was the only one! It, too, was the scariest thing that ever happened to me! I was only on it for a week but for about 3-4 days after the last dose I still felt like a completely different person- a lunatic to be frank. And the first dose of "X" never put me to sleep at all so I just laid there hallucinating and crying and feeling like I had to vomit the whole time. I stuck it out because I went through so much just to be able to try the medication and feel deep down that my sleep disorder is preventing me from healing and I thought "X" was the wonder drug that would heal me. When I told this to the sleep doctor they would not for a minute admit that "X" could have caused this (UhHumm, I read the long printout of all the side effects, they obviously did not) and more or less pushed me out the door and out of their practice.
Xyrem worked great for me for awhile, but I started getting severe anxiety the next day. I had better luck with Xyrem while only taking one 6 mg dose and a Ambien CR 12.5mg as I slept for 7 to 8 straight hours and felt better the next day. My best sleep study (still wasn't very good) was Ambien CR 12.5mg and 1mg clonazapam which gave me more "deep sleep" than even the Xyrem, but nothing gets me even close to normal. I usually get zero deep sleep, which my neurologist thinks contributed greatly to my getting CFS since sleep problems were diagnosed more than a year before CFS diagnoses.
Everyone seems to react differently to meds but im finding it interesting how many people are finding xyrem is not the be all and end all of sleep meds like it is made out to be. But it seems that most usually find a med combo that works just as well, although nothing is perfect. I dont feel like i am anxious during the day or night, i have mentioned it before but if there is a button in our heads that turns us off for sleep, my button doesnt work and meds seem to be the only way to turn the button off, even if i feel relaxed and chilled out that dam button wont switch off unless i drop something, normally zopiclone which is my poison of choice.
I know it's because I didn't properly titrate off - I didn't expect the severe w/d and didn't even know about titration until about day 4 - but it wouldn't have mattered.
My dr. decided I needed to get off of it, and in his opinion it should take no more than 4 weeks max for me to wean slowly off my small dose. At that point that's what I did - but when I was out of my Rx, I was left to w/d off of the majorty of the dose cold turkey.
I'm in N. CA, and unfortunately this is all too common here as a result of the current popularity of Rx drugs on the street - it is technically against the law to prescribe controlled substances to an "addict", and this is left up to the dr.'s discretion. Which may or may not have much to do w/ the patient's needs.
Thus my previous post for people to make SURE your dr. will work w/ you indefintely, and is familiar w/ the length of the titration process.
Trust me, I'm happy for anyone who finds help w/ this disease from any source - I just wouldn't want anyone to go through unnecessary withdrawal.
Actually I had been on a benzo for 6-12 months twice before, and had some very mild withdrawal - NOTHING like this last klonopin w/d. So who knows?? Did I have such different reactions because of the CFIDS? Or something else? This whole disease is SO confusing.
If anyone's wondering - NO I did not continue to see that dr.!
I also thought I was the only one! As a matter of fact my doctor had to call the pharmaceutical company to report what happened to me. I had to fill out papers for them and had a phone interview with them. I thought that now they would have to include it on their list of possible adverse effects. I'm sorry you also had to go through this. At the time, I thought they would have to lock me away because I felt insane!
That's terrible. I'm not sure what I would have done in your position, probably found another doc who understood slow withdrawal. That's tough, tho. And I do understand that klonipin is a lot stronger. The relative potency is supposedly 10 times that of valium.
Me too! I was like totally nuts!I never felt like that before in my life. I don't know, maybe "X" reacts in some weird way in certain people with their brain chemistry and perhaps hormones. There are probably a lot of people out there who have had terrible reactions to it. When I finally read the complete, long printout that came with "X" it was quite scary the side effects that had been reported in clinical trial. No one told me! But I am glad that when it does work, it seems to be lifechanging for some people.
It is very bizarre though that a medication could leave a person in an altered mind-state for 4+ days after stopping it-when the med is supposed to leave your body in 2-4 hours?
August59, It also gave me next day anxiety as well, which I didn't have before! Actually anxiety for like 4 days after I stopped it.
I am still waiting for a new miracle sleep medication! Hurry up chemists! I'll sign up for your clinical trial!
Takes a minimum of 3 days for anxiety from Xyrem to subcide. It appears to be more common than one is lead to believe!
Rebound anxiety from xyrem is a recognised phenomenon. A fibro patient on another board posted that she was given an anti anxiety med to treat this "side effect." She also said that the course of xyrem cured her fibro if I recall correctly.
I'm very close to nailing a certain pattern of vary strong responses to various supplements (mb12, adb12, methylfolate, l-carnitine fumarate, etc) and has "tolerance withdrawal" as it is often called with benzos or at least intolerable side effects. Anxiety is oftenh present as a symptom. This appears to include many posting here on this page. There is a reasoanbly complex biochemical reason for this kind of reaction to benzos along with finding startup on some supplements to be intolerable. I believe I have identified it. I need your help with some more information to nail down the pattern. Thankyou.
Hi Fredd. Im fine with most benzos eg Klonopin I had no issues coming off of when I wanted to.. Im currently on Temazapam and have no issues with it ...
but did get quite a start up reaction when I took Hydroxocobalmin B12 injections. Fortunately people had warned me before I started that there is sometimes start up reactions so I ignored the reaction I had and keep taking it (I would of stopped it otherwise).
The way my body reacted to the first B12 injection was, I broke out with big facial sores which ended up weeping (note I do have MCS but this isnt one of my MCS kind of reactions. I cant tollerate SSRI or SNRI drugs).. With B12 start up, my face looked like someone on crystal meth. (thou Im not even a person who gets pimples).
For anyone who dont know what crystal meth addicts look like so doesnt understand what I looked like from first B12 injection.. check these drug addicts before and after pics out http://www.thegooddrugsguide.com/ga...wful-consequences-of-abusing-crystal-meth.htm (see that big sore on that guys cheek, I had sores like that all over my face which lasted first couple of weeks)
I put the whole early B12 experience down to it possibly making some kind of build up toxin clear out from my skin. (I think the second injection of it gave me more of those spots but not as many as the first one did., I had noticable improvement in my brain fog by about the 4th injection (It may of been the 5th)
I hadn't seen this thread before, I think it would be an excellent idea for it to be stickied.
I was spared the horrors of Klonopin thanks to a PR member. I found further info about it on Crazy Meds Talk (a forum for people with addiction problems, mental illness & lots of info on drugs including Amitryptilene etc). There is some advice & support specifically for tapering. People there say it was more difficult coming off Benzo's than Heroine, I beleive that say's it all.
They still yearn for the stuff years later.
These are the forum threads for Benzodiazepines : http://www.crazymeds.us/CrazyTalk/index.php?/forum/71-benzodiazepines/
Not forgetting the excellent work of Fredd & Rich here, it is greatly appreciated
The lesions is a tissue malformation issue only with hysdroxycobalamin. When a batch of mb12 does that it has been exposed to too much light and is ruined and totakly worthless, and no longer effective as it has degenerated to hydroxcbl becasue of photolytic deterioration. Mb12 injections will clear that up in 3 days because if causes the correct formation of tissue. If hydroxcbl is doing that to your epithelial tissues you can see I hate to think what the lesions in the stomach and intenstines and lungs and vagina look like. Hydroxycbl doesn't cure anything and corrects a few symptoms out of hundreds at best and causes lots of problems. It is 1/100 to 1/10,000 as mb12/adb12.
You can also try a Google Site Search
Separate names with a comma.